MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX TBIAL SH SM 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX TBIAL SH SM 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 254629
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according to the information provided, it was reported that during the unknown surgery, noted the sheath was broken (as the photo shows).No additional information could be provided.The complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the biointrafix sheath was broken, confirming this complaint.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.Based on device condition observed in the photo, this complaint can be confirmed.No further procedure information was provided to determine how this failure occurred.The possible root cause can be attributed when the tapping was off angle or excessive force was used while tapping causing the screw to break.However, it cannot be conclusively affirmed.As per ifu- 108716, failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.Size and drill the tibial and femoral tunnels in accordance with standard practice.Failure to use the sheath trial may cause difficulty inserting the tibial sheath to its full depth, particularly in small tunnels.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in china that during an unknown surgery, on (b)(6) 2021, it was observed that the sheath on the biointrafix tbial sh sm 30mm device broke.Another like device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during the unknown surgery, noted the sheath was broken.No additional information could be provided.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the biointrafix sheath was broken and it was identified blood residues along the sheath, confirming this complaint.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.Based on device condition of the device received, this complaint can be confirmed.No further procedure information was provided to determine how this failure occurred.The possible root cause can be attributed when the tapping was off angle or excessive force was used while tapping causing the screw to break.However, it cannot be conclusively affirmed.As per ifu- 108716, failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.Size and drill the tibial and femoral tunnels in accordance with standard practice.Failure to use the sheath trial may cause difficulty inserting the tibial sheath to its full depth, particularly in small tunnels.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BIOINTRAFIX TBIAL SH SM 30MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12152330
Report Number1221934-2021-02153
Device Sequence Number4899065
Product Code HWC
UDI-Device Identifier10886705013258
UDI-Public10886705013258
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number254629
Device Catalogue Number254629
Device Lot Number7L02796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/06/2021
08/11/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/09/2021
08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1